MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR 4 PEG SIZE 3 FOR CEMENTED USE ONLY; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. MODULAR 4 PEG SIZE 3 FOR CEMENTED USE ONLY; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Model Number SAGL2043
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right shoulder revision surgery do to the implants being displaced due to the malpositioning of and loss of fixation of the implants.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-01955.Medical products: item#: sagp0002, modular post; lot#: 64760111.Item#: unknown, unknown cement; lot#: unknown.Item#: 113630, comp primary stem 10mm mini; lot#: 65025611.Item#: 113042, versa-dial 46x18x53 hum head; lot#: 467160.Item#: 118001, versa-dial/comp ti std taper; lot#: j7106116.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded as biohazard by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.It was alleged that the cement that had been placed on the glenoid component by the surgeon prior to implantation of the component had not been compressed at all and the component had never been fully seated in the prepared glenoid.; however without medical records, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MODULAR 4 PEG SIZE 3 FOR CEMENTED USE ONLY
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14935950
Report Number0001822565-2022-01954
Device Sequence Number5631639
Product Code KWS
UDI-Device Identifier00889024574373
UDI-Public(01)00889024574373(17)280721(10)64813360
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSAGL2043
Device Catalogue NumberSAGL2043
Device Lot Number64813360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexFemale